Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 261, NWS North Platte, NE

July 20, 20135 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 20, 2013, 8:17 PM CDT for 5 counties in Nebraska. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2013, 8:17 PM CDT (01:17 UTC)
Expired
Jul 20, 2013, 9:00 PM CDT
In force
43 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Blaine County, NE, Brown County, NE, Cherry County, NE, Hooker County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 22 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 8:23 PM CDTHAIL 11 W Mullen, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 5:03 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2013-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 878 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2013-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
878 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1662 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.1
Supercell composite
9.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

354 
WUUS53 KLBF 210117
SVRLBF
NEC009-017-031-091-171-210200-
/O.NEW.KLBF.SV.W.0261.130721T0117Z-130721T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
817 PM CDT SAT JUL 20 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
  SOUTHWESTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
  SOUTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHEASTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA...
  NORTHERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 900 PM CDT/800 PM MDT/

* AT 814 PM CDT/714 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM 11 MILES NORTHEAST OF BROWNLEE TO 8 MILES
  NORTH OF THEDFORD TO MULLEN...AND MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  THEDFORD...PURDUM...ELSMERE...HALSEY...NORWAY...LONG LAKE STATE
  WILDLIFE MANAGEMENT AREA...WILLOW LAKE STATE WILDLIFE MANAGEMENT
  AREA...NATWICK...KOSHOPAH AND HAWLEY FLATS.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 138 AND 174.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 182 AND 229.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 62 AND 67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 4233 10006 4196 9993 4183 10057 4202 10127
      4210 10063 4234 10056
TIME...MOT...LOC 0117Z 286DEG 26KT 4238 10041 4208 10050
          4201 10102

HAIL...0.75IN
WIND...60MPH

$$

JACOBS
3 follow-up statements
393 
WWUS53 KLBF 210138
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
838 PM CDT SAT JUL 20 2013

NEC009-017-031-091-171-210200-
/O.CON.KLBF.SV.W.0261.000000T0000Z-130721T0200Z/
BLAINE NE-BROWN NE-HOOKER NE-THOMAS NE-CHERRY NE-
838 PM CDT SAT JUL 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHERRY...NORTHERN THOMAS...EAST CENTRAL HOOKER...SOUTHWESTERN BROWN
AND NORTHWESTERN BLAINE COUNTIES UNTIL 900 PM CDT/800 PM MDT/...

AT 837 PM CDT/737 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 9 MILES NORTHWEST OF ELSMERE TO 8 MILES EAST OF 
THEDFORD TO 5 MILES SOUTHEAST OF MULLEN...AND MOVING SOUTHEAST AT 30 
MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PURDUM...ELSMERE...HALSEY...NATWICK...KOSHOPAH AND HAWLEY FLATS.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 138 AND 163.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 193 AND 228.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 62 AND 66.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 4202 10122 4205 10063 4228 10045 4223 10017
      4196 9993 4183 10057
TIME...MOT...LOC 0138Z 286DEG 26KT 4223 10031 4197 10041
          4198 10097

HAIL...0.88IN
WIND...60MPH

$$

JACOBS
923 
WWUS53 KLBF 210149
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
849 PM CDT SAT JUL 20 2013

NEC017-210158-
/O.CAN.KLBF.SV.W.0261.000000T0000Z-130721T0200Z/
BROWN NE-
849 PM CDT SAT JUL 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BROWN COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4205 10063 4219 10046 4214 10028 4191 10018
      4183 10057 4201 10117
TIME...MOT...LOC 0148Z 294DEG 25KT 4213 10029 4192 10034
          4194 10090

$$

NEC009-031-091-171-210200-
/O.CON.KLBF.SV.W.0261.000000T0000Z-130721T0200Z/
BLAINE NE-HOOKER NE-THOMAS NE-CHERRY NE-
849 PM CDT SAT JUL 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FAR 
SOUTHEASTERN CHERRY...NORTHERN THOMAS...EAST CENTRAL HOOKER AND 
NORTHWESTERN BLAINE COUNTIES UNTIL 900 PM CDT/800 PM MDT/...

AT 846 PM CDT/746 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 5 MILES NORTHWEST OF PURDUM TO 5 MILES WEST OF
HALSEY TO 8 MILES SOUTHWEST OF SENECA...AND MOVING SOUTHEAST AT 30
MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PURDUM AND HALSEY.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 138 AND 159.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 195 AND 228.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 62 AND 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING 
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4205 10063 4219 10046 4214 10028 4191 10018
      4183 10057 4201 10117
TIME...MOT...LOC 0148Z 294DEG 25KT 4213 10029 4192 10034
          4194 10090

HAIL...0.88IN
WIND...60MPH

$$

JACOBS
055 
WWUS53 KLBF 210157
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
857 PM CDT SAT JUL 20 2013

NEC009-031-091-171-210208-
/O.EXP.KLBF.SV.W.0261.000000T0000Z-130721T0200Z/
BLAINE NE-HOOKER NE-THOMAS NE-CHERRY NE-
857 PM CDT SAT JUL 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHERRY...NORTHERN
THOMAS...EAST CENTRAL HOOKER AND NORTHWESTERN BLAINE COUNTIES WILL
EXPIRE AT 900 PM CDT/800 PM MDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED.  
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE 
THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

LAT...LON 4205 10063 4219 10046 4214 10028 4191 10018
      4183 10057 4201 10117
TIME...MOT...LOC 0158Z 294DEG 25KT 4210 10020 4189 10025
          4191 10081

$$

JACOBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 6:37 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 20, 6:37 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
637 PM CDT SAT JUL 20 2013

.SYNOPSIS...
ISSUED AT 253 PM CDT SAT JUL 20 2013

THE H5 ANALYSIS THIS MORNING...HAS AN ACTIVE NW FLOW
PATTERN ACROSS THE NRN CONUS. HIGH PRESSURE WAS ANCHORED ACROSS THE
CENTRAL VALLEY OF CA...WITH A PERSISTENT BERMUDA HIGH PRESENT ACROSS
THE WESTERN ATLANTIC. A BROAD TROUGH OF LOW PRESSURE EXTENDED FROM
NRN QUEBEC INTO THE MID ATLANTIC STATES. ACROSS THE NRN ROCKIES AND
CENTRAL PLAINS...NUMEROUS SHORTWAVES WERE EMBEDDED IN THE NWRLY
FLOW. ONE OVER NWRN WYOMING...AND A SECOND OVER THE IDAHO PANHANDLE.
ANOTHER DISTURBANCE WAS NOTED OVER NWRN IA AS WELL. AT THE
SURFACE...SHOWERS AND THUNDERSTORMS HAVE CONTINUED ACROSS NORTHERN
NEBRASKA THIS MORNING AND EARLY THIS AFTERNOON...ALONG A WEAK
SURFACE BOUNDARY. TEMPERATURES AS OF 2 PM CDT RANGED FROM 68 IN RAIN
COOLED AIR AT ONEILL...TO 87 AT OGALLALA...IMPERIAL AND NORTH PLATTE.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 253 PM CDT SAT JUL 20 2013

SCATTERED THUNDERSTORMS THIS AFTERNOON ARE EXPECTED TO DEVELOP OVER
THE NEBRASKA PANHANDLE AND NORTHWEST NEBRASKA AND COALESCE INTO A
CONVECTIVE SYSTEM BY EARLY THIS EVENING. WITH THE DEEP SHEAR VECTORS
DIAGONAL TO THE LOW LEVEL BOUNDARY...IT APPEARS TO FAVOR THE
DEVELOPMENT OF A LINEAR CONVECTIVE SYSTEM. ACCORDING TO THE SHORT
RANGE HRRR AND RAP13...THE SYSTEM WILL AFFECT A LARGE PART OF THE
SANDHILLS AND SOUTHWEST NEBRASKA BY 01Z AND FINALLY CLEARING CENTRAL
NEBRASKA BY 09Z. THEY DO INDICATE SOME LINGERING SHOWERS AND
THUNDERSTORMS EVEN INTO EARLY SUNDAY.

INSTABILITY CONTINUES OVER WESTERN NEBRASKA SUNDAY AND THERE IS A
CHANCE OF ANOTHER CONVECTIVE SYSTEM DEVELOPING IN SOUTH DAKOTA AND
NORTHWEST NEBRASKA LATE SUNDAY MORNING OR EARLY AFTERNOON...THEN
CROSSING WESTERN NEBRASKA THROUGH THE AFTERNOON.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 253 PM CDT SAT JUL 20 2013

MID RANGE...SUNDAY NIGHT THROUGH TUESDAY...A FAIRLY ACTIVE PATTERN
WILL CONTINUE INTO TUESDAY...THANKS TO NWLY FLOW AND THE PRESENCE OF
EMBEDDED SHORTWAVES WITHIN THAT FLOW. BEGINNING SUNDAY
NIGHT...ANOTHER UPPER LEVEL DISTURBANCE WILL TRACK FROM THE CENTRAL
AND NORTHERN ROCKIES...ACROSS WESTERN AND NORTH CENTRAL NEBRASKA.
CONVECTION WILL BE ONGOING BY SUNDAY AFTERNOON AND IS EXPECTED TO
IMPACT MOST OF THE FORECAST AREA DURING THE EVENING AND OVERNIGHT
HOURS. ATTM...WILL PAINT THE HIGHEST POPS IN THE CENTRAL AND
SOUTHWESTERN CWA...AS THESE LOCATIONS WILL SEE THE BEST DEEP LAYER
SHEAR OF 30 TO 40 KTS. SHEAR IN THE NERN ZONES WILL RUN 10 TO 20 KTS
SUNDAY EVENING...SO ANY TSRAS IN THESE AREAS WILL BE FEW AND FAR
BETWEEN. WILL CONTINUE MENTION OF THUNDERSTORMS IN THE FORECAST
OVERNIGHT IN THE SOUTHWESTERN ZONES AS THERE ARE INDICATIONS OF THE
DEVELOPMENT OF A LOW LEVEL JET...WHICH BECOMES FOCUSED ACROSS SWRN
AND CENTRAL NEBRASKA OVERNIGHT SUNDAY NIGHT. CONVECTION ALONG WITH
THE EXITING DISTURBANCE...WILL FORCE A FRONTAL BOUNDARY THROUGH THE
FORECAST AREA ON MONDAY...STALLING THIS FEATURE ACROSS CENTRAL AND
EASTERN NEBRASKA MONDAY EVENING. ONCE AGAIN...UPPER LEVEL ENERGY
WILL ENTER THE CENTRAL PLAINS FROM THE ROCKIES LATE IN THE DAY
MONDAY...LEADING TO THE DEVELOPMENT OF THUNDERSTORMS. THERE IS SOME
DISAGREEMENT AS TO WHERE THE UPPER LEVEL ENERGY WILL TRACK DURING
THIS PERIOD SO CONFIDENCE IN LOCATION OF POPS IS LACKING ATTM.
DECIDED TO CONFINE POPS INVOF OF THE FRONTAL BOUNDARY...IE...EASTERN
CWA FOR MONDAY NIGHT. ON TUESDAY...EASTERLY WINDS WILL BECOME
SOUTHERLY BY AFTERNOON AS HIGH PRESSURE DRIFTS EAST INTO THE UPPER
MIDWEST. THE FRONTAL BOUNDARY WILL WASH OUT WHILE NORTHWESTERLY FLOW
ALOFT CONTINUES. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL
TRACK ACROSS THE REGION TUESDAY AFTERNOON AND TUESDAY NIGHT AS
ANOTHER UPPER LEVEL DISTURBANCE TRACKS FROM THE CENTRAL AND NORTHERN
ROCKIES ONTO THE CENTRAL PLAINS.

LONG RANGE...TUESDAY NIGHT THROUGH SATURDAY...A FAIRLY ACTIVE
PATTERN WILL CONTINUE INTO THE EXTENDED PERIODS WITH ABUNDANT LOW
LEVEL MOISTURE AND PERSISTENT WESTERLY AND NORTHWESTERLY FLOW ALOFT.
NUMEROUS SHORTWAVES WILL TRACK ACROSS THE CENTRAL ROCKIES ACROSS THE
CENTRAL PLAINS THROUGH THE PERIOD...LEADING TO A GOOD CHANCE FOR
PRECIPITATION DURING THE PERIOD. TEMPERATURES WILL BE SEASONAL WITH
HIGHS IN THE 80S AND LOWS IN THE UPPER 50S AND LOWER 60S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 635 PM CDT SAT JUL 20 2013

THUNDERSTORMS WILL SWEEP THE FORECAST AREA TONIGHT...AND EXIT BY 09Z.
VFR IS EXPECTED THEREAFTER UNTIL 21Z SUNDAY AT WHICH TIME ISOLATED
THUNDERSTORMS COULD REDEVELOP...WEST OF HIGHWAY 83.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CLB
SHORT TERM...SPRINGER
LONG TERM...CLB
AVIATION...CDC
Hazardous weather outlook, Jul 20, 3:30 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 PM CDT SAT JUL 20 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-212030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
330 PM CDT SAT JUL 20 2013 /230 PM MDT SAT JUL 20 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A RISK OF SEVERE THUNDERSTORMS THIS EVENING IN WESTERN
AND NORTH CENTRAL NEBRASKA. A NEARLY STATIONARY FRONT ON THE HIGH
PLAINS WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT AND VERY
UNSTABLE AIR WILL BE FAVORABLE FOR LARGE HAIL AND DAMAGING WIND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER THUNDERSTORM SYSTEM IS EXPECTED SUNDAY AS SCATTERED
THUNDERSTORMS DEVELOP IN EASTERN WYOMING...SOUTHWEST SOUTH DAKOTA
AND THE NEBRASKA PANHANDLE DURING THE AFTERNOON AND MERGE INTO A
THUNDERSTORM SYSTEM. THE STORMS WILL THEN MAKE THEIR WAY ACROSS
THE AREA AND THROUGH CENTRAL AND SOUTHWEST NEBRASKA.

AS THE FRONT DRIFTS NORTH AND SOUTH FROM DAY TO DAY ACROSS THE
PLAINS...THERE IS SOME CHANCE OF THUNDERSTORMS EACH DAY THROUGH
MOST OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS

In the hours before

Local storm report, Jul 20, 7:34 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
734 PM CDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND GST     30 N MULLEN             42.48N 101.04W
07/20/2013  E80 MPH          CHERRY             NE   PUBLIC

            DAMAGE TO TREES...WITH A LARGE TREE DOWN.

&&

SJACOBS
Local storm report, Jul 20, 7:35 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
735 PM CDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     30 N MULLEN             42.48N 101.04W
07/20/2013                   CHERRY             NE   PUBLIC

            LARGE TREE DOWN WITH SEVERAL LARGE LIMBS KNOCKED OFF
            OTHER TREES.

&&

SJACOBS
Special weather statement, Jul 20, 7:40 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
740 PM CDT SAT JUL 20 2013

NEZ023-024-094-210130-
GRANT NE-HOOKER NE-WESTERN CHERRY NE-
640 PM MDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY...
NORTHWESTERN HOOKER AND EASTERN GRANT COUNTIES UNTIL 730 PM MDT...

AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES NORTHWEST OF WHITMAN...OR 35 MILES
NORTHWEST OF MULLEN...MOVING SOUTH AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HYANNIS...
  WHITMAN...
  MOTHER LAKE...
  WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER...
  HIRE...
  DULUTH...
  CARR LAKE...
  PRATT LAKE...
  SPRING VALLEY LAKE...

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 141 AND 165.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 143 AND 182.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BUTTLER
Local storm report, Jul 20, 7:52 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
752 PM CDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     TSTM WND GST     12 SW BROWNLEE          42.17N 100.79W
07/20/2013  E65 MPH          CHERRY             NE   PUBLIC

&&

SJACOBS
Local storm report, Jul 20, 8:04 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
804 PM CDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     TSTM WND GST     BROWNLEE                42.29N 100.62W
07/20/2013  E70 MPH          CHERRY             NE   TRAINED SPOTTER

&&

SJACOBS
Local storm report, Jul 20, 8:11 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
811 PM CDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     TSTM WND GST     4 E BROWNLEE            42.29N 100.55W
07/20/2013  M60 MPH          CHERRY             NE   PUBLIC

&&

SJACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:12 PM CDTSevere Thunderstorm WarningLBFCherry48 min
Jul 20, 7:30 PM CDTAreal Flood AdvisoryLBFSheridan3 hr
Jul 20, 7:38 PM CDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas52 min
Jul 20, 8:44 PM CDTAreal Flood AdvisoryLBFHooker6 hr
Jul 20, 10:54 PM CDTSevere Thunderstorm WarningLBFCuster66 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.